Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 19, 2016, 11:01 PM CDT for Hubbard County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 11:01 PM CDT (04:01 UTC)
- Expired
- Jul 19, 2016, 11:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Grand Forks, ND
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 193 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
352 WWUS83 KFGF 200401 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1101 PM CDT TUE JUL 19 2016 MNZ024-200430- HUBBARD MN- 1101 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD COUNTY UNTIL 1130 PM CDT... AT 1101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAPORTE...OR 18 MILES SOUTH OF BEMIDJI...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BENEDICT AROUND 1110 PM CDT. LAT...LON 4716 9493 4736 9483 4732 9466 4705 9467 TIME...MOT...LOC 0401Z 289DEG 34KT 4723 9479 $$ TG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:51 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 19, 9:51 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
951 PM CDT TUE JUL 19 2016
.UPDATE...
Issued at 944 PM CDT Tue Jul 19 2016
Severe has shifted into northwest MN... along a south of a
Crookston to Blackduck line. Watch still in effect until 11pm.
UPDATE Issued at 653 PM CDT Tue Jul 19 2016
Severe weather ongoing in northeast ND vcnty Minto through Grafton...
should bleed across into northwest MN shortly. Watch in effect til
11pm.
&&
.SHORT TERM...(This evening through Thursday)
Issued at 149 PM CDT Tue Jul 19 2016
Convection will be the challenge for the early afternoon as
instability continues to fight an H700 warm layer. A storm west of
Devils Lake in the vicinity of a more localized area of nil MLCIN
is moving into warmer air aloft and increasing MLCIN, however how
much this will weaken over the next couple of hours is still in
question as a well defined vort max moves east north of the
border. Thinking has been convection would stay north of the
border where the cap is weaker...however will put scattered storms
along and north of Highway 2 for the remainder of the afternoon.
Models have shown increasing potential for nocturnal activity
developing across southern Manitoba and moving into northern
Minnesota, where we are maintain a chance for storms however have
pushed pushed those chance POPs further east closer to the 10 to
12 DEG H700 temps.
Dew points have risen into the low 70s about as expected and as
full solar tomorrow will heat up a warm boundary layer that will
bring heat indices to near the 100 degree mark by tomorrow
afternoon. There are no plans to change headlines for the
excessive heat watch that goes into affect tomorrow, however the
far southern valley has be best chance of seeing heat indices near
105 degrees, or the excessive heat warning criteria. Feeling is
areas from Fargo north and within the valley will see advisory
criteria with indices between 100 and 105, with potential for
higher indices further south.
Another round of storms is possible as another short wave embedded
in the upper ridge moves across the area tomorrow, with the main
inhibitor once again being mid level temps and the strength of the
waves ability to break the cap. Temperatures should fall below 70
degrees during the night, however the hot and humid conditions
will return on Thursday when more headlines (advisory/warning)
will likely be needed.
.LONG TERM...(Thursday night through Tuesday)
Issued at 149 PM CDT Tue Jul 19 2016
Models in general agreement for this forecast period and went with a
blended soln. The Thursday night and early Friday time frame should
be quiet and remain warm as the H5 ridge stays over the area. By
Friday evening...will see an area of low pressure develop across the
western Dakotas with southerly flow pumping more heat and moisture
across the area. As the wave traverses the forecast area on
Saturday...will see increased chances for showers and storms.
Slightly cooler temps will move south across the area behind the low
by Sunday. Slightly cooler temps will remain...along with some
scattered showers through the end of the period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 654 PM CDT Tue Jul 19 2016
VFR conditions over eastern ND and west cnetral MN. Area of deep
convection with MVFR cigs and vsbys across northwest MN from TVF-
CKN area and eastward into BJI... should shift steadily eastward
through 05z. Expect clearing skies across northwest and
northcentral MN after 08z.
&&
.FGF Watches/Warnings/Advisories...
ND...Excessive Heat Watch from Wednesday afternoon through Thursday
evening for NDZ027-030-039-049-052-053.
MN...Excessive Heat Watch from Wednesday afternoon through Thursday
evening for MNZ001>003-015-022>024-027>032-040.
&&
UPDATE...Gust
SHORT TERM...Speicher
LONG TERM...Voelker
AVIATION...GustHazardous weather outlook, Jul 19, 6:41 AM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT TUE JUL 19 2016 MNZ001>003-015-022>024-027>032-040-NDZ027-030-039-049-052-053- 201145- WEST POLK-NORMAN-CLAY-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-GRAND FORKS-TRAILL-CASS-RANSOM-SARGENT-RICHLAND- 641 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE AREA THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. CHANCES FOR THUNDERSTORMS APPEAR ONCE AGAIN FRIDAY AND SATURDAY. AS FOR HEAT AND HUMIDITY...WEDNESDAY AND THURSDAY WILL SEE HEAT INDICES REACH THE UPPER 90S TO AROUND 105. SEE LATEST NPWFGF STATEMENTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ004>009-013-014-016-017-NDZ006>008-014>016-024-026-028-029-038- 054-201145- KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-NORTH CLEARWATER- SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS-STEELE-BARNES- WESTERN WALSH COUNTY- 641 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS...MAINLY IN THE DEVILS LAKE BASIN THIS AFTERNOON. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS...MAINLY IN NORTHWESTERN MINNESOTA TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. CHANCES FOR THUNDERSTORMS APPEAR ONCE AGAIN FRIDAY AND SATURDAY. AS FOR HEAT AND HUMIDITY...WEDNESDAY AND THURSDAY WILL SEE HEAT INDICES REACH THE MID 90S TO AROUND 100. SEE LATEST NPWFGF STATEMENTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Local storm report, Jul 19, 9:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
957 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST BAGLEY 47.52N 95.40W
07/19/2016 M55 MPH CLEARWATER MN MESONET
PEAK WIND MEASURED BY A PERSONAL WEATHER STATION.
&&
GGUSTLocal storm report, Jul 19, 10:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 2 NNW BEMIDJI 47.51N 94.89W
07/19/2016 BELTRAMI MN AMATEUR RADIO
WIDESPREAD TREE DAMAGE AND POWER OUTAGES REPORTED ACROSS
NORTHERN BEMIDJI.
&&
GGUSTLocal storm report, Jul 19, 10:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1039 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG MANVEL 48.07N 97.18W
07/19/2016 GRAND FORKS ND BROADCAST MEDIA
SHEET METAL STRUCTURE DEMOLISHED. PHOTO POSTED VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
&&
GGUSTLocal storm report, Jul 19, 10:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1052 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 3 NNE PUPOSKY 47.72N 94.88W
07/19/2016 BELTRAMI MN AMATEUR RADIO
TREES BROKEN DOWN NEAR IRVINE AVE AND ARCTIC ROAD.
&&
GGUSTLocal storm report, Jul 19, 10:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1057 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 3 SSE BEMIDJI 47.44N 94.85W
07/19/2016 BELTRAMI MN EMERGENCY MNGR
VALVOLINE HIGHWAY SIGN BLOWN DOWN ALONG MN HIGHWAY 197.
&&
GGUSTSpecial weather statement, Jul 19, 11:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1101 PM CDT TUE JUL 19 2016 MNZ024-200430- HUBBARD MN- 1101 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD COUNTY UNTIL 1130 PM CDT... AT 1101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAPORTE...OR 18 MILES SOUTH OF BEMIDJI...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BENEDICT AROUND 1110 PM CDT. LAT...LON 4716 9493 4736 9483 4732 9466 4705 9467 TIME...MOT...LOC 0401Z 289DEG 34KT 4723 9479 TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:00 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 60 min |
| Jul 19, 7:52 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 40 min |
| Jul 19, 7:59 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Jul 19, 8:31 PM CDT | Areal Flood Advisory | FGF | Polk | 89 min |
| Jul 19, 8:34 PM CDT | Special Weather Statement | FGF | Beltrami | 26 min |
| Jul 19, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Pennington, Polk | 62 min |
| Jul 19, 8:54 PM CDT | Tornado Warning | FGF | Polk, Red Lake | 36 min |
| Jul 19, 8:59 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 61 min |
| Jul 19, 9:04 PM CDT | Tornado Warning | FGF | Pennington, Red Lake | 27 min |
| Jul 19, 9:10 PM CDT | Tornado Warning | FGF | Beltrami | 50 min |
| Jul 19, 9:34 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 56 min |
| Jul 19, 9:59 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard | 61 min |
| Jul 20, 3:05 AM CDT | Excessive Heat Warning | FGF | Becker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 5 more | 18 hr |
| Jul 20, 3:05 AM CDT | Heat Advisory | FGF | Beltrami, Clearwater, Hubbard, Kittson, Lake of the Woods, Marshall and 5 more | 18 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.